I was just prescribed Dexamethasone today from my dentist. I had four cavities filled last week and one of them has been bothering me ever since I had it filled. The dentist adjusted the filling yesterday and then checked it again today.
After I told him that I didn't feel any changes and the pain was still as bad as it has been, he gave me the prescription for Dexamethasone. He told me to take one whole pill orally immediately and then 1/2 a pill three times a day for the next 3 days, until I finished the pills.
So when I left the office I immediately got the prescription filled and took my first dose. I read the drug information sheet that the pharmacy gave me, just to be informed. But, I was a little concerned to find out that so soon after starting the drug (about 7 hours ago) that I was already seeing symptoms from the drug.
In the drug information sheet, under the portion that says 'tell your doctor immediately if any of these unlikely or serious side effects occur' : I have been experiencing: frequent urination, back pain (soreness) and aching joints. I also have a slight fever at 99.0 F.
There was one symptom I had that confused me a little bit. Earlier this evening I had a rash, light red, small in size, smooth to the touch, on the left side of my neck. It confused me because it only lasted for maybe two hours and then disappeared. I've been watching to see if by chance it comes back. But, so far nothing.
So I just thought I'd ask for some opinions. Am I overreacting, or should I be more concerned? I wasn't sure if because of the short amount of time that I will be on the medication mattered or not, but nonetheless I am having side effects.
The good thing about this medication is that it has taken the pain away from my tooth. That I am very thankful for.
Any help or advice would be much appreciated.